Posted by: Anonymous | 2009-05-26

Teenage bipolar?

My 16 year old daughter has always been very aggressive and has had severe mood swings all her life . Been on Luvox and Lamictin. Nothing helps?! Bipolar?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

Psychologist....Hi Anonymous,
It can be very stressful and upsetting to see your daughter go through such mood swings. Teenage years can be a difficult time of life. She is also undergoing hormonal changes which can certainly affect her mood. Many teenagers suffer from some form of depression. Did a psychiatrist prescribe the medication she took? It would be advisable that she is assessed by a psychiatrist before making any assumption about a diagnosis of bipolar.

Mood disorders are disorders of the chemistry of the brain and neuro-transmitters and affect our thoughts, feelings, behaviours and physical health. If your daughter has bipolar disorder, it is important to note that sometimes the psychiatrist may have to alter the dosages of medication before the correct dose is found to work for her. Many individuals who have bipolar do get better on medication.

Once a psychiatrist has diagnosed a mood disorder such as bipolar and prescribed medication, I would reccomend psychotherapy to help your daughter to understand the causes, triggers and contributing factors to her mood swings. I would imagine that other people in your family are also affected by your daughters mood swings. It may be helpful to go for family counselling as well

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.